Missouri, 2020Flooding in Missouri, March 13 to 15, 2020
March 13 to 15, 2020 · NWS SGF · 19 events in 9 counties and zones
S. ejected many upper level disturbances that interacted with weak surface boundaries and deep moisture over the region to produce widespread flooding across the Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level trough over the southwest U.S. ejected many upper level disturbances that interacted with weak surface boundaries and deep moisture over the region to produce widespread flooding across the Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 5:26 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 13, 5:26 PM CST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
626 PM CDT Fri Mar 13 2020
.SHORT TERM...(This evening through Saturday)
Issued at 230 PM CDT Fri Mar 13 2020
Gulf moisture will begin to filter into the region this evening
and saturate the column from the top down. As this occurs,
shortwave energy will lift through the region. This will be
enhanced by a strengthening upper level jet streak aiding synoptic
lift across the region. Given the lack of instability, no
thunderstorms are expected with this system. However, showers will
be on the increase this evening across southwest Missouri and
become more widespread across the region into late tonight.
Overall, a widespread 1 to 1.5 inches of rain can be expected
through early Sunday morning along and south of Interstate 44.It
cannot be ruled out a few spots all the Missouri/Arkansas border
see upwards of 2 inches. Areas to north of Interstate 44 will see
closer to 0.75 to 1.0 inches of rainfall. Given the widespread
rainfall over the next 48 hours, the WPC has highlighted the
Ozarks region with a marginal outlook for excessive rainfall.
While flash flooding is not anticipated, slow rises on rivers and
streams can be expected. The rain and cooler airmass will make for
a rather chilly day for the middle of March, as temperatures will
only climb into 40s. By Saturday night, temperatures will drop
into the middle to upper 30s.
.LONG TERM...(Sunday through Friday)
Issued at 230 PM CDT Fri Mar 13 2020
A brief break in the active pattern will occur on Sunday with
temperatures climbing into the upper 40s to low 50s and dry
conditions. This will be short-lived as another closed low will
begin to dig into the Four Corners region by early next week,
setting up southwest flow aloft. This will allow for chances of rain
to return the region Monday into Tuesday, with more widespread
rainfall returning to the region by the middle of next week.
However, models continue to vary on timing and positioning of
shortwaves passing through the region. The main low will eject
across the region by next Thursday into Friday with additional
rainfall and thunder possible. Overall, expect a very active
pattern bringing widespread rainfall totals of 2 to 3 inches, with
isolated higher amounts through the end of next week. This raises
a concern for additional flooding across the region and will
continued to be monitored. High temperatures will climb into the
50s early next week, with 60s returning by the middle of the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 621 PM CDT Fri Mar 13 2020
Conditions will gradually deteriorate through the TAF period as
widespread rain moves into the area. May see improvements toward
the end of the TAF period as the system moves out.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Titus
Hazardous weather outlook, Mar 13, 8:01 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
901 PM CDT Fri Mar 13 2020
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
901 PM CDT Fri Mar 13 2020
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Rain continues through the day on Saturday into the late evening
hours. Currently, we are expecting a widespread 1 to 1.5 inches
of rain across the area, which may cause some localized flooding
on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Flood, Douglas
- When
- March 13, 10:30 PM CST to March 14, 4:00 AM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.9 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
State Highway EE was closed at the North Fork River due to flooding.
Flood, Hickory
- When
- March 14, 5:42 AM CST to 12:00 PM CST
- Where
- Hickory County, 2.3 mi NE of Nemo to 2.14 mi NE of Nemo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.890, -93.246
Highway D, just south of Preston, was closed due to flooding on the low water crossing at Crane Creek.
Flood, Webster
- When
- March 14, 8:00 AM CST to 2:00 PM CST
- Where
- Webster County, 1.53 mi ENE of North View Hill to 1.41 mi E of North View Hill
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.305, -92.993
Greenwood Road at the Pomme De Terre River was closed due to flooding.
Flood, Douglas
- When
- March 14, 9:32 AM CST to 2:00 PM CST
- Where
- Douglas County, 2.35 mi NNE of Arno to 2.45 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.960, -92.729
The low water crossing at Cowskin Creek and Highway Y was impassable due to flooding.
Flood, Wright
- When
- March 14, 11:50 AM CST to 6:00 PM CST
- Where
- Wright County, 4.08 mi NE of Mansfield to 4.24 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.164, -92.531
Highway AB at Wolf Creek was flooded and impassable.
Flood, Ozark
- When
- March 14, 12:01 PM CST to 6:00 PM CST
- Where
- Ozark County, 0.69 mi N of Mammoth to 0.41 mi N of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.400
The low water crossing on Highway T at Possum Walk Creek was flooded.
Flood, Webster
- When
- March 14, 1:42 PM CST to 6:00 PM CST
- Where
- Webster County, Olga to 0.39 mi WSW of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -92.920
Highway Z at the Finley River low water crossing was flooded and impassable.
Flood, Douglas
- When
- March 14, 3:45 PM CST to 10:00 PM CST
- Where
- Douglas County, 1.49 mi SSE of Rippee to 1.34 mi SSE of Rippee
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.850, -92.460
The low water crossing on County Road 335 at Teeter Creek was flooded and impassable.
Flood, Wright
- When
- March 14, 3:55 PM CST to 10:00 PM CST
- Where
- Wright County, 1.38 mi N of Jerktail to 1.78 mi N of Jerktail
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.440, -92.450
State Highway Z was closed at Elk Creek due to flooding.
Flood, Douglas
- When
- March 14, 4:00 PM CST to 10:00 PM CST
- Where
- Douglas County, 1.79 mi ENE of Ava to 1.76 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.960, -92.620
State Highway FF at Hunter Creek was closed due to flooding.
Flood, Douglas
- When
- March 14, 4:00 PM CST to 10:00 PM CST
- Where
- Douglas County, 1.49 mi SSE of Olathe to 1.57 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.010, -92.520
State Highway U at Bryant Creek was flooded.
Flood, Greene
- When
- March 14, 5:00 PM CST to 10:00 PM CST
- Where
- Greene County, 1.65 mi E of Sequiota to 1.51 mi E of Sequiota
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.150, -93.200
The James River east of Springfield was flooding portions of S Farm Road 193. Minor flood stage was recorded at the river gauge at that location.
Flood, Texas
- When
- March 14, 5:00 PM CST to 10:00 PM CST
- Where
- Texas County, 3.89 mi WNW of Prescott to 3.72 mi NW of Prescott
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.460, -91.990
The Big Piney River low water crossing at Highway BB was closed due to flooding.
Flood, Wright
- When
- March 14, 5:20 PM CST to 10:00 PM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 1.68 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.310, -92.400
State Highway E at the Gasconade River was closed due to flooding.
Flood, Howell
- When
- March 14, 5:23 PM CST to 10:00 PM CST
- Where
- Howell County, 1.31 mi ESE of Leota to 1.37 mi ESE of Leota
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.010
State Highway 142 at Bennetts River was closed due to flooding.
Flood, Howell
- When
- March 14, 5:26 PM CST to 10:00 PM CST
- Where
- Howell County, 2.02 mi SW of Pottersville to 2.11 mi SW of Pottersville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.680, -92.056
State Highway K was closed at the Spring Creek due to flooding.
Flood, Ozark
- When
- March 14, 6:16 PM CST to March 15, 12:00 AM CST
- Where
- Ozark County, 2.77 mi E of Rockbridge to 3.16 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.780, -92.370
State Highway 95 was closed at Bryant Creek due to flooding.
Flood, Barton
- When
- March 14, 7:36 PM CST to March 15, 12:00 AM CST
- Where
- Barton County, 1.49 mi SSW of Boston to 1.53 mi SSW of Boston
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.400, -94.310
State highway 126 was closed at the North Fork Spring River due to flooding.
Flood, Ozark
- When
- March 14, 8:25 PM CST to March 15, 4:00 AM CST
- Where
- Ozark County, 0.89 mi NE of Sycamore to 1.09 mi ENE of Sycamore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.710, -92.270
State Highway 181 was closed at Bryant Creek due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Texas, March 13, 20201 injured · $550,000 · EF1 · 4 events
- Heavy Snow and High Wind in Idaho, March 13 to 14, 20201 injured · $301,000 · 60 kt wind · 5 events
- High Wind and Strong Wind in Montana, March 13 to 14, 20201 injured · $131,000 · 63 kt wind · 5 events
- Damaging Wind in Texas, March 13, 2020$70,000 · 78 kt wind · 2 events
- Flash Flooding and Heavy Rain in Arizona, March 13, 2020$50,000 · 7 events
- Heavy Snow and Hail in California, March 13 to 17, 2020$750 · 0.25 in hail · 30 events
- Flash Flooding in West Virginia, March 13, 2020$28,000 · 3 events
- Winter Weather in Nebraska, March 13 to 14, 202024 events
- Winter Storm and Winter Weather in South Dakota, March 13 to 14, 202021 events
- Tornado in New Mexico, March 13, 2020$25,000 · EF0 · 1 event
- High Wind and Strong Wind in Massachusetts, March 13, 2020$14,000 · 6 events
- Heavy Snow and High Wind in California, March 13 to 18, 2020100 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 881182, 881183, 881184, 881185, 881186, 881187, 881190, 881191, 881192, 881193, 881194, 881196, 881197, 881199, 881200, 881202, 881204, 881206, 881207.